Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Undifferentiated autoimmune disorder, sickness with stomach pain and feeling light headed. Why are symptoms persistent?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I have undifferentiated autoimmune disorder, but for about 6-8 weeks, I have been feeling so sick. nauseated all the time, stomach hurts, achy everywhere, lightheaded, and exhausted. My hands have been hurting too, a lot and so are my hips. I have these symptoms on and off, but they feel way worse than ever and I don't usually get all this all at the same time.
Posted Fri, 4 May 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
You have a collection of symptoms which I am sure are quite difficult to put together. I am sure this is creating a significant amount of anxiety and we will work on that here today.
Everything you describe here sounds like most likely a benign type of viral syndrome. Viruses in the environment are common and when we are exposed to them they can sometimes trigger a constellation of symptoms.
I would advise that you support your body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen. Take a light easy to digest fresh food. Exercise is actually good for the immune system which is why I suggest it here. In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets. You can add tablet omeprazole 20mg every morning on an empty stomach and tablet domperidone for the symptomatic relief to your regimen.

I expect your symptoms to gradually level off and improve over the next week or two. In the event that this does not occur, I suggest you visit with your primary physician for a complete physical exam and possibly some blood work as well. In the meantime, try not to worry about this and focus on maintaining good health as I have recommended with diet, fluid intake and exercise as well as adequate sleep (7-9 hours per night).
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Undifferentiated autoimmune disorder, sickness with stomach pain and feeling light headed. Why are symptoms persistent? 9 hours later
Thank you. I forgot to mention I DO take omeprazole and also advair. I walk almost every day and already eat very lightly as I have a peg tube and a gastric pacemaker. I have zofran for when the nausea is very bad.
Usually these medicines help keep symptoms under control to a great extent but lately they have not. How likely is it that a viral bacteria would be in my system for 6 or more weeks? and I have been going to be bed earlier every night. If I don't take the plaquenil, my joints, (especially my hands) are unbearable. I also get once a month IVIG infusion. Could a flare last this long? *RA, lupus and raynauds
Answered by Dr. Rakhi Tayal 5 hours later

Thanks for writing again.

It is good that you are already very conscious about your health. Viral infections in the system specially along with autoimmune problems might persist for longer than 6 weeks in some cases. You need not worry. Try to maintain your healthy life style and this will subside in next 2-3 weeks.

Hope my answer is helpful. Write back if you have further queries.

Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor